4
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Tarka® (trandolapril/verapamil hydrochloride extended-release) overdose.

      The Journal of emergency medicine

      poisoning, Delayed-Action Preparations, administration & dosage, Verapamil, Treatment Outcome, Severity of Illness Index, Risk Assessment, Middle Aged, Male, Indoles, drug therapy, diagnosis, Hypertension, Humans, Follow-Up Studies, methods, Emergency Treatment, Drug Overdose, Drug Combinations, Drug Administration Schedule, Dose-Response Relationship, Drug

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Patients with fixed-dose combination product overdoses involving verapamil and trandolapril may present differently than sole calcium channel blocker (CCB) or angiotensin-converting enzyme inhibitor (ACE-I) overdose alone, and may have implications for the toxicological management. The ACE-I component may confound the traditional response to antidotal and supportive therapy recommended for CCB overdoses. In such cases, it may be prudent to manage the trandolapril component concurrently while administering traditional CCB antidotes. To report a probable case and review the toxicological management of a fixed-dose antihypertensive combination product toxicity involving verapamil and trandolapril (Tarka®). A 60-year-old man experienced dizziness and fell after ingesting five tablets of Tarka®. Eight hours later, he was found to be hypotensive and bradycardic. Therapy for CCB toxicity was initiated, including fluids, modified hyperglycemia-euglycemia insulin therapy, calcium chloride, activated charcoal, and glucagon. The patient's blood pressure and heart rate stabilized only after the administration and titration of dopamine and episodes of profuse vomiting in response to glucagon. The patient was transferred to the Cardiac Intensive Care Unit for further monitoring. He was considered stable to the point of all therapies being discontinued only 12 h post-ingestion. The patient was discharged 40 h after ingestion with no further sequelae. Lack of familiarity with the components of fixed-dose combination products poses a problem during overdose situations and may confound the presentation and delay resuscitation and acute stabilization. Copyright © 2011 Elsevier Inc. All rights reserved.

          Related collections

          Author and article information

          Journal
          10.1016/j.jemermed.2008.10.015
          19249183

          Comments

          Comment on this article